MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PEG SAFETY 20FR, GW, MEDICON; FEEDING DEVICE

BARD ACCESS SYSTEMS PEG SAFETY 20FR, GW, MEDICON; FEEDING DEVICE
Model Number 006036
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint was originally determined to be a malfunction reportable event on 07/15//2019 and reported to the fda through the quarterly voluntary malfunction summary reporting (vmsr) program.Bdpi received a notification from the fda on 9/16/2019 stating that the procode knt is ineligible for the vmsr program; therefore, the mdr date of awareness was modified to reflect the date of the fda notification of procode ineligibility.The lot number was not provided, a review of the device history records has not been performed.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that upon opening the feeding device kit, the tip of the guidewire was allegedly frayed.There was no patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The complaint was originally determined to be a malfunction reportable event on (b)(6) 2019 and reported to the fda through the quarterly voluntary malfunction summary reporting (vmsr) program.Bdpi received a notification from the fda on (b)(6) 2019 stating that the procode knt is ineligible for the vmsr program; therefore, the mdr date of awareness was modified to reflect the date of the fda notification of procode ineligibility.Manufacturer review: a lot history record could not be completed as the lot number was not provided.Investigation summary: one 0.038¿ od x 262.2 cm length ptfe coated guidewire was returned for evaluation.Visual, microscopic and dimensional testing were performed.The distal weld tip showed to be uncoiled and abrasion marks were noted throughout the length of the guidewire.The investigation is confirmed for the alleged frayed guidewire.Labeling review: the instructions for use (ifu) included in the product kit prescribed the proper method of implantation for this device to prevent undue injury to the patient and damage to the product.The section instructions for device placement instructs to inspect contents of the kit for damage; it warns not to use if damaged.

Brand Name
PEG SAFETY 20FR, GW, MEDICON
Common Device Name
FEEDING DEVICE
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9182540
Report Number3006260740-2019-03019
Device Sequence Number16837848
Product Code KNT
UDI-Device Identifier00801741081194
UDI-Public(01)00801741081194
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K915841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number006036
Device Catalogue Number006036
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer12/09/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1